Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 265, NWS Atlanta, GA

December 25, 2009Butts County, Henry County, Newton County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 25, 2009, 11:40 PM EST for Butts County, Henry County, Newton County, Georgia. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2009, 11:40 PM EST (04:40 UTC)
Expired
Dec 26, 2009, 11:15 AM EST
In force
12 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Butts County, GA, Henry County, GA, Newton County, GA

The radar

The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South River at GA 81 at Snapping Shoals (SPGG1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02204520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 260440
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 PM EST FRI DEC 25 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  SOUTH RIVER NEAR SNAPPING SHOALS AFFECTING BUTTS...HENRY AND 
  NEWTON COUNTIES


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC035-151-217-261840-
/O.NEW.KFFC.FL.W.0265.091226T0440Z-000000T0000Z/
/SPGG1.1.ER.091226T0430Z.091226T0430Z.000000T0000Z.UU/
1140 PM EST FRI DEC 25 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SOUTH RIVER NEAR SNAPPING SHOALS
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 11 PM FRIDAY THE STAGE WAS 11.9 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE RISING...REACHING NEAR 12.2 FEET EARLY SATURDAY 
  MORNING...THEN BEGIN FALLING.
* AT 12 FEET...MINOR FLOODING OF WOODLANDS IN THE NATURAL FLOOD PLAIN 
  BEGINS ALONG THE RIVER.  DOWNSTREAM FROM THE GAGE ON GEORGIA 
  HIGHWAY 81...PORTIONS OF LUCY LANE AND LUNSFORD ROAD IN NORTH BUTTS
  COUNTY BEGIN TO FLOOD.

$$
2 follow-up statements
000 
WGUS82 KFFC 260722
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 AM EST SAT DEC 26 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND
  HEARD COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  SOUTH RIVER NEAR SNAPPING SHOALS AFFECTING BUTTS...HENRY AND 
  NEWTON COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC035-151-217-262122-
/O.CON.KFFC.FL.W.0265.000000T0000Z-000000T0000Z/
/SPGG1.1.ER.091226T0430Z.091226T0630Z.000000T0000Z.UU/
222 AM EST SAT DEC 26 2009

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH RIVER NEAR SNAPPING SHOALS
* UNTIL FURTHER NOTICE. 
* AT 1 AM SATURDAY THE STAGE WAS 12.1 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE RISING...REACHING NEAR 12.2 FEET EARLY SATURDAY 
  MORNING...THEN BEGIN FALLING.
* AT 12 FEET...MINOR FLOODING OF WOODLANDS IN THE NATURAL FLOOD PLAIN 
  BEGINS ALONG THE RIVER.  DOWNSTREAM FROM THE GAGE ON GEORGIA 
  HIGHWAY 81...PORTIONS OF LUCY LANE AND LUNSFORD ROAD IN NORTH BUTTS
  COUNTY BEGIN TO FLOOD.

$$

GAC045-077-149-260752-
/O.CAN.KFFC.FL.W.0262.000000T0000Z-091226T1305Z/
/WHTG1.1.ER.091226T0230Z.091226T0315Z.091226T0322Z.NO/
222 AM EST SAT DEC 26 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CHATTAHOOCHEE RIVER NEAR WHITESBURG
* AT 1 AM SATURDAY THE STAGE WAS 14.8 FEET...AND FALLING.
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL CONTINUE FALLING.
  

$$
000 
WGUS82 KFFC 261615
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 AM EST SAT DEC 26 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  SOUTH RIVER NEAR SNAPPING SHOALS AFFECTING BUTTS...HENRY AND 
  NEWTON COUNTIES

&&

GAC035-151-217-261715-
/O.CAN.KFFC.FL.W.0265.000000T0000Z-091226T1615Z/
/SPGG1.1.ER.091226T0430Z.091226T1115Z.091226T1315Z.UU/
1115 AM EST SAT DEC 26 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH RIVER NEAR SNAPPING SHOALS.
* AT 10 AM SATURDAY THE STAGE WAS 11.6 FEET...AND FALLING.
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 25, 5:50 PM EST, 5 hours 50 minutes earlier.

Area forecast discussion, Dec 25, 5:50 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EST FRI DEC 25 2009

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
CURRENT RADAR LOOP SHOWS THE SHOWERS FINALLY EXITING EAST GA THIS
AFTERNOON AS FRONTAL SYSTEM MOVES NE UP THE EASTERN SEABOARD. LATEST
SATELLITE LOOP SHOWS SOME LOW TO MID LEVEL CLOUDS STILL STREAMING
ACROSS THE AREA...MOSTLY ASSOCIATED WITH THE WRAP AROUND MOISTURE
FROM THE MAIN LOW PRESSURE CENTER NOW OVER IA/MN/WI. HIGH PRESSURE
IS BEGINNING TO BUILD INTO THE AREA FROM THE SW AND WILL CONTINUE TO
THROUGH THE WEEKEND. THIS RIDGE SHOULD KEEP NORTH AND CENTRAL GA DRY
THROUGH SAT BUT THERE IS A WEAK WAVE THAT MOVE NE OUT OF THE GULF SUN
AND MOVES MAINLY ACROSS THE PANHANDLE OF FL AND S GA. THIS WAVE DOES
BRING DECENT MOISTURE UP ACROSS CENTRAL GA SUN SO HAVE PUT IN A
SLIGHT CHANCE OF PRECIP DURING THE DAY. THIS WAVE DOES NOT HAVE MUCH
INSTABILITY WITH IT SO NOT EXPECTING ANYTHING MORE THAN SOME
ISOLATED SHOWERS IF ANYTHING AT ALL. THE REST OF THE AREA SHOULD
ONLY SEE SOME INCREASED CLOUD COVER. LOOKS LIKE THE WINDS ACROSS N
GA HAVE FINALLY SUBSIDED SO WILL DROP THE WIND ADVISORY AT 20Z THIS
AFTERNOON.

.LONG TERM /MONDAY THROUGH FRIDAY/...
ANOTHER RIDGE BUILD BACK IN BEHIND THE WAVE THAT MOVES THROUGH ON
SUN. THIS RIDGE LOOKS TO KEEP THE REGION DRY THROUGH WED. BOTH GFS
AND ECMWF SHOW ANOTHER GULF LOW DEVELOPING WEDNESDAY NIGHT...THEN
TRACKING ACROSS NORTH OR CENTRAL FL ON THURSDAY. THIS WOULD BE
SPREAD CLOUDS AND RAIN CHANCES OVER MUCH OF THE AREA ON THURSDAY. IT
APPEARS THIS WILL BE AN OVERRUNNING EVENT WITH A COLD STABLE RAIN ON
TAP. THEREFORE...WILL SHOW NO MENTION OF THUNDER AT THIS TIME.

&&
.AVIATION...
PRESSURE GRADIENT WILL CONTINUE TO WEAKEN OVERNIGHT...AS LOW OVER
THE MSRVR VLY SLOWLY LIFTS TO THE NORTHEAST. WINDS SHOULD REMAIN
WESTERLY AROUND 10 KTS OR LESS. AS THE RIDGE BUILDS FROM THE WESTERN
GULF...CLOUD COVER CURRENTLY BKN 2-3 THSD FTS...BECMG SCTD AROUND
03Z AND CLEARING BY 12Z. VSBYS UNLIMITED.

&&

TO THIN WITH CEILING AROUND TWO THOUSAND FEET
.PRELIMINARY POINT TEMPS/POPS...
ATHENS          29  54  33  53  31 /   0   0   0   5  10
ATLANTA         28  51  33  52  30 /   0   0   0   5  10
BLAIRSVILLE     27  49  25  46  26 /   0   0   0   5  10
CARTERSVILLE    28  50  25  50  26 /   0   0   0   5   5
COLUMBUS        31  53  33  53  32 /   0   0   0  10  10
GAINESVILLE     28  50  32  49  30 /   0   0   0   5  10
MACON           32  52  32  54  31 /   0   0   0  10  10
ROME            30  51  29  52  28 /   0   0   5   5  10
PEACHTREE CITY  28  51  25  51  26 /   0   0   0   5  10
VIDALIA         34  58  30  54  31 /   0   0   0  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Dec 25, 3:57 PM EST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EST FRI DEC 25 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-262100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
357 PM EST FRI DEC 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
THE COLD FRONT HAS PUSHED EAST OF GEORGIA...WHILE THE ASSOCIATED LOW
PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY CONTINUES TO LIFT
NORTHEASTWARD. MEANWHILE...HIGH PRESSURE OVER THE WESTERN GULF
WILL BUILD EASTWARD PROVIDING CLEARING CONDITIONS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 11:52 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding10 hr
Dec 26, 6:05 AM ESTRiver Flood WarningFFCWashington, Wilkinson21 hr
Dec 26, 1:11 PM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.